MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22638
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: manager.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.However, the report indicates that the device was left in place for 11 months (08/19/2020 to 07/21/2021).The instructions for use indicate, "peg replacement is recommended every three (3) months or at the discretion of the physician." the cause of this report is likely related to using the product beyond its intended life.The instruction for use indicates the following: "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue, or failure of the device." prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that device was used beyond expected life, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg) removal procedure, the physician removed a cook flow20 percutaneous endoscopic gastrostomy set - pull.The internal bolster popped off during removal from the patient.The case was completed at that point so no additional product was needed, but the patient may have gone for a ct afterwards.Additional information provided on 28-july-2021 states that as the physician was pulling the peg tube for removal the internal "mushroom shaped" bolster did not come out of the abdomen.He only retrieved the tube it was attached to.A section of the device did remain inside the patient¿s body and was intended to pass naturally.The patient may have completed imaging following this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg) removal procedure, the physician removed a cook flow20 percutaneous endoscopic gastrostomy set - pull.The internal bolster popped off during removal from the patient.The case was completed at that point so no additional product was needed, but the patient may have gone for a ct afterwards.Additional information provided on 28-july-2021 states that as the physician was pulling the peg tube for removal the internal "mushroom shaped" bolster did not come out of the abdomen.He only retrieved the tube it was attached to.Additional information received on 08/23/2021 states that the internal bumper was not present during an egd on (b)(6) 2021 and imaging (kub/ct) did not show any retained bumper.The user suspects that the patient passed the bumper without any issues in his stool.A section of the device initially remained inside the patient¿s body; based on imaging, the portion most likely passed naturally.Imaging was completed as a precautionary measure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter occupation: manager.Investigation evaluation: the product said to be involved was returned in a bio bag.A lot number was not returned with the device.Our laboratory evaluation of the product said to be involved confirmed the report.The tubing was returned with a brown dried substance inside the tubing and the tubing has yellowed.The tubing was visually examined and the internal bolster has separated from the feeding tube with portions of the bolster missing/not returned.A broken portion of the bolster approximately 0.9 cm in length was still attached to the distal end of the tube.The print on the feeding tube and red caps were heavily worn away.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the complaint was confirmed by the return of the device.The report indicates that the device was left in place for 11 months (08/19/2020 to 07/21/2021).The instructions for use indicate, "peg replacement is recommended every three (3) months or at the discretion of the physician." this is supported by the evaluation of the returned device, which shows signs of wear and age.The cause of this report is likely related to using the product beyond its intended life.The instruction for use indicates the following: "warning: the bolster should sit close to the skin but not tight against the skin.Excessive traction on the tube may cause premature removal, fatigue, or failure of the device." prior to distribution, all peg 24 percutaneous endoscopic gastrostomy sets - pull are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that device was used beyond expected life, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PULL
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key12328685
Report Number1037905-2021-00386
Device Sequence Number4424999
Product Code KNT
UDI-Device Identifier00827002226388
UDI-Public(01)00827002226388(17)210228(10)W4325301
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberG22638
Device Catalogue NumberFLOW-20-PULL-S
Device Lot NumberW4325301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2021
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer08/23/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE, UNKNOWN MAKE OR MODEL
Patient Age58 YR
Patient Weight71